Q. Please explain the abnormal factors in my sister's health report.

Answered by
Dr. Rahul Ramakrishnan
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 04, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

My sister is 35 years old. She feels tired and weak. So, she went through a preventive health checkup and the following parameters are shown as not normal in her report. Regarding her medication, she takes 100 mg thyroid tablet daily. I have attached her report. Please let me know if there is anything serious.

#

Hi,

Welcome to icliniq.com.

  • From the history that you have provided for your sister it looks like she is having hypothyroidism. This requires medication such as Thyroxine as she is already taking.
  • Tiredness and weakness are the symptoms of this thyroid disorder and dosage should be monitored regularly by an endocrinologist.
  • The focus should be more on losing weight as it has lots of benefits in the treatment of the condition.
  • There is no need to worry as long as the medications are taken regularly and ask her to get a consultation with her specialist doctor.

For further information consult a preventive medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/preventive-medicine-physician

Thank you doctor,

I updated her height, which by mistake submitted as 154 cm, which is actually 162 cm. I am concerned about the abnormal factors which are shown in her health report. She went through a preventive health checkup of 78 tests and the following parameters are shown as abnormal. Chloride ISE 108.8 mmol/L, TC/HDL cholesterol ration 3, alkaline phosphatase photometry 114 U/L, thyroid stimulating hormone (TSH) CLIA less than 0.01 uIU/mL, 25-OH vitamin D (total) CLIA - 8.92 ng/mL, Basophils - absolute count 0.01 x 10^3/u, mean corpuscular volume (MCV) 100.5 fL, mean corpuscular hemoglobin concentration (MCHC) 28.8 g/dL, red cell distribution width - SD (RDW-SD) 50.6 fL. Please have a look of the attached report file.

#

Hi,

Welcome back to icliniq.com.

  • I went through her report (attachment removed to protect patient identity) and according to the reports her thyroid function is not up to the mark. This needs a visit to the consultant for dosage adjustment.
  • She has vitamin D deficiency and for which I suggest Calcium tablet along with vitamin D, which also comes as powder nowadays.
  • Other blood results are non-specific and has to be correlated with physical examination of the subject. I would advise you to consult your physician with your sister in person.

For further information consult a preventive medicine physician online -->https://www.icliniq.com/ask-a-doctor-online/preventive-medicine-physician

Thank you doctor,

We visited a physician and he asked to reduce thyroid tablet to 75 mg from 100 mg and to take vitamin D doses. But, I want your attention towards her increased alkaline phosphatase, chloride, mean corpuscular volume (MCV) and TC/HDL cholesterol ratio.

#

Hi,

Welcome back to icliniq.com.

  • First of all the thyroid tablets are in mcg and not mg. If the physician has decreased the dose, then I would say to follow that.
  • As far as the increased level of alkaline phosphate, it has to be correlated with the ultrasound of the liver and any symptoms. But, as other liver function tests are normal I would not be so worried about it. Just repeat the test after six months.
  • Chloride levels can be high if you use high chlorine content water. I would advise to use purified water for drinking purpose.
  • Blood reports which are abnormal has to be linked with any complaints if any your sister is showing. I would not be able to comment on it as these parameters change in a variety of situations and are non-specific.

For further information consult a preventive medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/preventive-medicine-physician


Was this answer helpful?

 | 


Related Questions:
What is the cause of my left-sided numbness?

.. seen your health investigations (attachment removed to protect patient identity). There are different possibilities that may cause weakness of one side of the body as in your case. Bleeding or clotting of blood in brain areas. There may be a l...   Read full

I have weakness and pain in the arm. Should I anticipate surgery?

I have a 75 % weakness and pain on the left arm (tricep) ... Hence the pain and weakness in your arm ...   Read full

How to reduce weight through yoga?

My weight is 110 kg and I feel myself unfit ... I want to start practicing yoga for weight loss ...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask a Preventive Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.